Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 128, NWS Louisville, KY

August 13, 2001Dubois County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2001, 5:26 PM EST for Dubois County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 13, 2001, 5:26 PM EST (22:26 UTC)
Expired
Aug 13, 2001, 6:00 PM EST
In force
34 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dubois County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS53 KLMK 132227
SVRSDF
INC037-132300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EST MON AUG 13 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 600 PM EST

* AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PORTERSVILLE...OR ABOUT 38 MILES EAST OF
  LAWRENCEVILLE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYSVILLE AROUND 535 PM EST
  THALES AROUND 540 PM EST
  JASPER AROUND 545 PM EST
  DUBOIS AROUND 550 PM EST

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3877 8712 3864 8728 3821 8691 3825 8669
          3848 8669

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:10 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 13, 2:10 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT MON AUG 13 2001

MAIN FORECAST CHALLENGE WILL BE SECONDARY FRONT THAT IS KICKING OFF A FEW
SHOWERS
AS IT PROGRESSES SWD.  THINKING IS THAT THE SHOWERS WONT REACH NRN KY WITH ANY
CU
BEING DIURNALLY DRIVEN AND XPCT DSPTN AFTER SS.

MOST OF THE FCST REMAINS DRY BUT WL CONT WITH MNTN OF TSRA OVR THE CWA IN THE
LONG TERM.

AS ADVERTISED IT WAS A BANNER DAY OVR MUCH OF THE RGN WITH CNTRAL KY MAX TMPS
ARND 19Z IN THE MID TO UPPER 80S WITH RATHER LOW DP TMPS.

NGM AND MAV MOS IS CLOSE AND WILL MAKE ONLY MINOR ADJSTMNTS.

.SDF...NONE.

CONGER

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.